Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 3, NWS Midland/Odessa, TX

June 30, 2008Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 30, 2008, 7:19 PM CDT for Presidio County, Texas. It took effect at Jul 1, 2008, 12:11 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2008, 7:19 PM CDT (00:19 UTC)
In effect from
Jul 1, 2008, 12:11 AM CDT
Expired
Jul 1, 2008, 9:35 AM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 010019
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
719 PM CDT MON JUN 30 2008

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY

SCATTERED SHOWERS AND THUNDERSTORMS HAVE PRODUCED HIGH RAINFALL TOTALS
ACROSS PORTIONS OF THE RIO GRANDE...ESPECIALLY NEAR THE BIG BEND REGION.
THIS HAS RESULTED IN RAPIDLY RISING RIVER LEVELS.  CURRENT STAGE LEVELS
ARE AT 7.5 FEET...BUT THE RIVER WILL CONTINUE TO RISE JUST ABOVE ITS FLOOD
STAGE BY THIS EVENING REACHING 9.2 FEET.  FORECASTED LEVELS MAY CHANGE
LATER...AS ADDITIONAL RAINFALL MAY BE POSSIBLE THROUGHOUT THE EVENING HOURS.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT OR TOMORROW.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-011219-
/O.NEW.KMAF.FL.W.0003.080701T0511Z-080701T1836Z/
/PIOT2.1.ER.080701T0511Z.080701T0600Z.080701T0636Z.NO/
719 PM CDT MON JUN 30 2008

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5PM MONDAY THE STAGE WAS 7.5 FEET (2.3 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 9.2 FEET (2.8 METERS) BY AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT 
  TOMORROW.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  

$$
1 follow-up statement
000 
WGUS84 KMAF 011435
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 AM CDT TUE JUL 01 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY

RIVER AND CREEK LEVELS HAVE BEGUN TO FALL AS RAINFALL OVER THE
AREA HAS SUBSIDED.  ADDITIONAL RISES MAY OCCUR IF MORE SHOWERS 
AND THUNDERSTORMS OCCUR THIS AFTERNOON AND EVENING.  HOWEVER... 
THE LEVELS ARE NOT EXPECTED TO EXCEED FLOOD STAGE AT THIS TIME.
 
THIS WILL BE THE FINAL STATEMENT FOR THIS WEATHER EVENT. 

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD KEEP LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY...DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-011505-
/O.CAN.KMAF.FL.W.0004.000000T0000Z-080701T1808Z/
/PRDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 AM CDT TUE JUL 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* AT 9AM TUESDAY THE STAGE WAS 7.2 FEET (2.2 METERS). 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.2 FEET (2.5 
  METERS). THE RIVER WILL FALL TO 6.5 FEET (2.0 METERS) BY 1PM CDT.
* IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING 
  AREAS AROUND THE RIVER BEGINS. 

$$

TXC377-011505-
/O.CAN.KMAF.FL.W.0003.000000T0000Z-080701T1836Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 AM CDT TUE JUL 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* AT 9AM TUESDAY THE STAGE WAS 4.6 FEET (1.4 METERS). 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.8 FEET (2.4 
  METERS). THE RIVER WILL FALL TO 4.2 FEET (1.3 METERS) BY WEDNESDAY
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:36 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 30, 6:36 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
636 PM CDT MON JUN 30 2008

.AVIATION...
SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING IS SOUTH OF TAF SITES
FOR THE MOST PART. FST STILL HAS PRECIP IN THE AREA BUT ATTM DON/T
THINK SITE WILL BE AFFECTED. OVERALL WINDS SHOULD DECREASE TO
LIGHT AND VARIABLE THROUGH THE NIGHT. THE COMBINATION OF WEAK WIND
FIELD AND ABUNDANT SFC MOISTURE FROM RECENT RAINFALL SHOULD AIDE
IN THE DEVELOPMENT OF LOW CIGS ACROSS THE AREA. PEQ...INK...AND
HOB APPEAR TO BE THE ONLY LOCATIONS TO HAVE MVFR IN THE MORNING
HOURS. THESE LOW CLOUDS SHOULD LIFT BY MID MORNING AND SCT MID
LEVEL CLOUDS WILL CONTINUE THROUGH THE DAY. WINDS WILL BECOME
SOUTHEASTERLY AT AROUND 10 KTS AREAWIDE THROUGHOUT THE DAY. VFR
CONDITIONS WILL PREVAIL DURING ALL TIMES BESIDES EARLY MORNING
HOURS.

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT MON JUN 30 2008/

DISCUSSION...
EXPECT RAINFALL TO CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON
ALTHOUGH THE DEVELOPMENTS WILL BECOME MORE SCATTERED AS TIME
MOVES ON. HAVE KEPT THE POPS THIS EVENING AND OVERNIGHT AS MAINLY
SHOWERS AT THIS TIME...WITH ISOLATED THUNDER EMBEDDED AS
CONDITIONS CONTINUE TO SUPPORT MAINLY STRATIFORM TYPE PRECIP WITH
INSTABILITY SORELY LACKING FOR CONVECTION. PWATS OF 1.25 INCHES
CONTINUE TO SUPPORT THE POSSIBILITY OF LOCALIZED HEAVY RAINFALL
AND SOME LOCATIONS COULD STILL SEE FLASH FLOODING PROBLEMS IF
HEAVY SHOWERS PASS OVER...ESPECIALLY LOCATIONS THAT HAVE ALREADY
HAD LARGE AMOUNTS OF RAINFALL OVER THE PAST COUPLE OF DAYS.

MODELS CONTINUE TO INDICATE THE UPPER LEVEL LOW OVER WEST TEXAS
WILL BEGIN TO SLIDE SOUTH AND SOUTHEASTWARD TOWARDS THE GULF OF
MEXICO THROUGH MID WEEK. THIS WILL ALLOW THE UPPER RIDGE LOCATED
OVER THE DESERT SOUTHWEST TO BE THE PRIMARY SYNOPTIC WEATHER
INFLUENCE THROUGH THAT TIME FRAME. MODELS SHOW THIS HIGH TO WOBBLE
AROUND BUT REMAIN PRIMARILY FOCUSED NEAR THE FOUR CORNERS REGION WHICH
COULD BE AN INTERESTING TRANSITION FOR OUR OVERALL WEATHER
PATTERN. CURRENT RAINFALL TRENDS ASSOCIATED WITH THE W TX UPPER
LOW FEATURE WILL BEGIN TO TAPER OFF WITH ITS MOVEMENT. HIGHEST
CHANCE POPS WILL REMAIN CONFINED TO THE PRESIDIO/RIO GRANDE AREAS
FOR THE NEXT 24 HOURS AS THE LOW MOVES SOUTH OF THOSE AREAS.
THEN...WITH THE RIDGE WEST OF THE AREA...EXPECT TO SEE MAINLY
AFTERNOON CONVECTION OVER THE HIGHER MOUNTAIN TERRAINS AS
SOUTHEAST SURFACE WINDS CONTINUE TO MOVE MOISTURE WEST AND
OROGRAPHIC EFFECTS PROVIDE FOCUS FOR THE SHOWER AND THUNDERSTORM
DEVELOPMENTS.

OTHERWISE...EXPECT TO SEE A GRADUAL WARMING TREND THROUGHOUT THE
REMAINDER OF THE WEEK AS WE BEGIN TO SLOWLY DRY OUT. RIGHT
NOW...EXPECT HIGHS TO BE NEAR NORMAL WITH ONLY A HANDFUL OF
LOCATIONS EXPECTED TO NEAR THE TRIPLE DIGIT HEAT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

99
Hazardous weather outlook, Jun 30, 1:43 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT MON JUN 30 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
143 PM CDT MON JUN 30 2008 /1243 PM MDT MON JUN 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA
THROUGH TONIGHT... ESPECIALLY ACROSS THE CENTRAL PERMIAN BASIN...
UPPER TRANS PECOS... VAN HORN REGION... AND SOUTHEASTERN NEW
MEXICO. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE
AREA TOMORROW...WITH RAIN CHANCES CONTINUING THROUGH THE REMAINDER
OF THE WEEK FOR THE DAVIS AND GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:40 PM CDTSevere Thunderstorm WarningMAFTerrell23 min
Jun 30, 9:19 PM CDTFlash Flood WarningMAFTerrell3 hr
Jun 30, 9:45 PM CDTRiver Flood WarningMAFPresidio12 hr

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.